• side effects

    Asked by carol on Sunday, November 4, 2018

    side effects

    having more nausea and vomiting from targeting med Xalcori, what does this mean?

    3 Answers from the Community

    • carm's Avatar
      carm

      Hello Carol,
      I'm an oncology nurse and that is a common side effect for this drug occurring in more than 30% of patients. I'm sure your doctor prescribed an anti-emetic. Take the prescribed medications for nausea and drink plenty of fluids. Best of luck to you.

      over 2 years ago
    • po18guy's Avatar
      po18guy

      Prevention beats cure every time. If you do not have a good supply of Zofran and perhaps Ativan on hand, it is a good time to obtain some. Take note of the times in relation to treatment when nausea occurs and pre-medicate as needed. Great advances have been made in the arena of anti-emetic drugs. Although they do have some side effects (often constipation), lots of hydration and laxatives can help.

      One other thing: Most all sugar-free drinks and powdered drink mixes are sweetened with substances known as "sugar alcohols." They have names such as mannitol, sorbitol, erythritol, etc. Strictly speaking, these are not sugar or alcohol as we think of them. One great benefit they provide to cancer patients is that sugar alcohols cause a concentration of water in the colon and help to keep things moving, so to speak.

      over 2 years ago
    • cheryncp's Avatar
      cheryncp

      It always helped me to eat a meal and drink a full glass of liquid before taking my meds. If that doesn't help ask your doctor to prescribe an anti nausea med. for you. Wishing you the best.

      over 2 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more lung cancer questions.  Also, don't forget to check out our Lung Cancer page.